DEPUY SPINE INC VIPER 2 SYSTEM ROD HOLDER, ADVANCED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Model Number |
286735200 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/27/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the event occurred during an anterior-posterior lumbar spinal fusion (l2 to l5) for the lscs.The event took place in sequence as follows: 1.Three intervertebral olif was performed with the medtronic cage.2.The position changed to posterior prone, and eight viper system screws were inserted between the three intervertebral from l2 to l5.3.The rod was gripped by the rod holder, and rod installed from head side to screw head.Set screws were installed in sequence from l5 to head side with cantilever method while gripping the rod with the rod holder.4.When the surgeon was tightening the set screw while pressing down on the rod holder, the surgeon felt strange with the rod holder.It was found that the tip of the rod holder was broken.5.The rod holder was broken near the tip, and the damaged part was connected to the rod.Therefore, the entire rod was removed from the body.6.Other instrument was used instead of the rod holder in question.The surgery was completed successfully within 30 minutes delay.According to the surgeon, he did not use strong force or forceful operation.No further information is available.This report is for a viper 2 system rod holder, advanced.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for viper2 rod holder, advanced was conducted identifying that lot number mi67563 was released in 01 batch.Batch1: lot units were released on 31 aug 2018 with no discrepancies.Supplier: micropulse incorporated as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the viper2 rod holder, advanced was broken from the distal tip of the lower leg was broken, fragment was not returned.This condition is most likely due to a random component failure that may have been caused by exposure to unintended forces during insertion of the rod.A dimensional inspection for the viper2 rod holder, advanced was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper2 rod holder, advanced would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: viper2 advanced rod holder assembly dwg dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.